Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Once or twice?
May 3, 2004

After being infected, 4 years ago, I started meds (Stocrin 600mg once a day and Lamivudine(150mg)+Zidovudina(300mg) twice a day) because my CD4 was 139 (12%) and VL 85300. In 3 months CD4 is 444(22%) and VL undetectable. But the results showed a macrocytosis. Ive heard that it is because of AZT. Being undetectable, do you think I could take only a day pill of AZT? Another question is: what does this macrocytosis do with my health? Thank you.

Response from Dr. Lee

Macrocytosis refers to enlarged cells. Usually it is used in reference to the red blood cells. These cells may increase in size due to decreased levels of certain vitamins such as folic acid. Supplementation of your diet with folic acid should reverse the lab abnormality, although it is not common for any serious problems to result from a mild deficiency of folate.

DO NOT TAKE ONLY ONE DAILY PILL OF AZT! This would be a very big mistake as it will be likely to cause the entire regimen to fail. Please talk to your doctor about these issues and stick with this winning combination in full until you and your doctor work out another approach.

Be well.



Previous
changing meds
Next
Don't understand my labs, please respond

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement